Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 20, 2017, 3:49 PM EDT for Dodge County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2017, 3:49 PM EDT (19:49 UTC)
- Expired
- Sep 20, 2017, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
428
WWUS82 KFFC 201949
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT WED SEP 20 2017
GAZ109-202015-
Dodge GA-
349 PM EDT WED SEP 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE COUNTY UNTIL
415 PM EDT...
At 349 PM EDT...a strong thunderstorm was over Godwinsville, or 7
miles southeast of Eastman. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Chauncey, Jay Bird Springs, Godwinsville and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3216 8322 3224 8304 3216 8300 3209 8298
3198 8311 3198 8317
TIME...MOT...LOC 1949Z 254DEG 1KT 3209 8312
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 20, 3:28 PM EDT, 21 minutes earlier.
Area forecast discussion, Sep 20, 3:28 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 328 PM EDT Wed Sep 20 2017 .SHORT TERM /Tonight through Thursday Night/... As mentioned in previous update, pattern expected to remain mostly the same during the short term period. Somewhat unusual to see temps this warm in late September. Isolated convection may become a little more widespread over all of north and central GA Thursday afternoon as it has today over middle GA today. Model blends doing quite well with forecast temps, dewpoints and winds but did increase PoPs a bit during the afternoon and early evening. Any tropical systems will remain well to our east. SNELSON .LONG TERM /Friday through Wednesday/... A broad ridge pattern and associated surface high pressure over the eastern CONUS will draw ample moisture from the Atlantic Ocean over the region to begin the extended period. Impulses within the upper level flow will provide a focus for diurnally driven showers and thunderstorms on Friday and Saturday. NAM and GFS models show modest CAPE values between 1000 and 1500 J/kg in the afternoon on both days, along with PWATS as high as 1.5 inches which is slightly above normal for this time of year. PoPs will be highest on Friday afternoon and are expected to be within the 30 to 40 percent range on Friday afternoon throughout the region. Additionally, PoPs will be within the 20 to 30 percent range on Saturday afternoon. High relative humidity between 95 and 100 percent coupled with light winds will lead to widespread patchy fog across central and northwest Georgia during the early morning hours on Friday through Sunday. GFS/ECMWF/NAM/Canadian models continue to agree on Tropical Storm Jose and Hurricane Maria remaining well to the east of our region. No direct impact to the region from either tropical cyclone is expected to occur in the extended period. Maria will pass through the South Atlantic Ocean on Sunday through Tuesday. At this time the southeastern CONUS will be influenced by the subsidence zone to the west of Maria, which will result in a drier and more stable air mass over Georgia. PoPs will decrease to minimal values from Sunday into next week. Temperatures will remain above average throughout the extended period. KING NListemaa && .AVIATION... 18Z Update... VFR conditions expected through 10Z after which some patchy IFR/MVFR vsbys possible from radiational fog. Sfc winds will remain light (4-6kts) from the NW thru tonight then become NE after 12Z. Isolated SHRA possible over middle GA this afternoon and again Thurs afternoon over north and central GA airports. Have added VCSH to ATL forecast after 18Z Thurs. //ATL Confidence...18Z Update... High confidence all elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 67 89 67 85 / 10 20 20 30 Atlanta 69 88 69 85 / 10 20 20 30 Blairsville 60 83 62 80 / 10 30 30 40 Cartersville 65 88 67 86 / 5 20 20 40 Columbus 71 91 70 88 / 10 20 20 30 Gainesville 67 86 67 83 / 10 20 20 30 Macon 68 90 68 86 / 20 20 20 30 Rome 65 89 66 87 / 5 20 10 30 Peachtree City 67 89 67 85 / 10 20 20 30 Vidalia 71 90 70 88 / 20 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....NListemaa AVIATION...SNELSON
Hazardous weather outlook, Sep 20, 10:11 AM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1011 AM EDT Wed Sep 20 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1011 AM EDT Wed Sep 20 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected over portions of north and central Georgia this afternoon into early evening. The main hazard will be brief wind gusts of 35 to 45 mph, along with locally heavy rainfall and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A chance of thunderstorms will exist across portions of north and central Georgia, mainly during the afternoon and evening, through Saturday. On Sunday there is a chance of afternoon and evening thunderstorms over far northwest Georgia. No hazardous weather is expected at this time on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 20, 2:10 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EDT WED SEP 20 2017
GAZ110-111-201845-
Wheeler GA-Telfair GA-
210 PM EDT WED SEP 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND NORTHEASTERN TELFAIR
COUNTIES UNTIL 245 PM EDT...
At 210 PM EDT...a strong thunderstorm was over Towns, or 7 miles
south of Alamo. This storm was nearly stationary.
HAZARD...40 to 45 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Alamo, Glenwood, Scotland, Towns, Jordan and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3209 8288 3221 8269 3204 8260 3203 8261
3203 8260 3202 8260 3202 8259 3201 8260
3201 8259 3199 8258 3195 8279
TIME...MOT...LOC 1810Z 246DEG 2KT 3204 8276
WIND...50MPHSpecial weather statement, Sep 20, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT WED SEP 20 2017
GAZ109-202015-
Dodge GA-
349 PM EDT WED SEP 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE COUNTY UNTIL
415 PM EDT...
At 349 PM EDT...a strong thunderstorm was over Godwinsville, or 7
miles southeast of Eastman. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Chauncey, Jay Bird Springs, Godwinsville and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3216 8322 3224 8304 3216 8300 3209 8298
3198 8311 3198 8317
TIME...MOT...LOC 1949Z 254DEG 1KT 3209 8312
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:10 PM EDT | Special Weather Statement | FFC | Wheeler | 35 min |
| Sep 20, 4:29 PM EDT | Special Weather Statement | FFC | Telfair | 31 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.